Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Tulsa, OK

April 5, 2005Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 2:50 PM CDT for Creek County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 2:50 PM CDT (19:50 UTC)
Expired
Apr 5, 2005, 3:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 051950
SVRTSA
OKC037-052045-
/O.NEW.KTSA.SV.W.0063.050405T1950Z-050405T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF MANNFORD TO 12 MILES SOUTH OF
  BRISTOW...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD...
  SLICK...KELLYVILLE AND SAPULPA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3614 9645 3562 9642 3569 9619 3603 9609
      3617 9627

$$
1 follow-up statement
000 
WWUS54 KTSA 052014
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT TUE APR 5 2005

OKC037-052045-
/O.CON.KTSA.SV.W.0063.000000T0000Z-050405T2045Z/
CREEK OK-
314 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR CREEK
COUNTY...

AT 311 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF MANNFORD TO 7 MILES SOUTH OF
SLICK...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLYVILLE AND
SAPULPA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
TUESDAY EVENING FOR PORTIONS NORTHWESTERN ARKANSAS AND EASTERN 
OKLAHOMA.

LAT...LON 3614 9645 3562 9642 3569 9619 3603 9609
      3617 9627

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:40 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 5, 1:40 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE APR 5 2005

.DISCUSSION...
THE CAP IS BEGINNING TO ERODE IN OUR WESTERN COUNTIES AND THE CAP
WILL BE ELIMINATED FROM WEST TO EAST WITH TIME ACROSS THE AREA AS
VERTICAL MOTION INCREASES AHEAD OF THE LARGE UPPER SYSTEM THAT IS
DIGGING SLOWLY TOWARD CENTRAL OKLAHOMA.

THUNDERSTORM DEVELOPMENT WILL OCCUR BETWEEN 2PM AND 4PM IN OUR
WESTERN COUNTIES FROM OSAGE COUNTY SOUTH TO THE RED RIVER.  DEEP
LAYER SHEAR VECTORS ARE BACKED ACROSS MOST OF THE AREA...SO A RAPID
EVOLUTION TOWARD A SQUALL LINE WITH EMBEDDED SUPERCELLS IS
EXPECTED.  THE MID-LEVEL FLOW IS LESS BACKED IN FAR SOUTHEAST
OKLAHOMA...WHICH WILL ALLOW A LONGER PERIOD OF TIME FOR SUSTAIN
DISCRETE SUPERCELLS

THE POTENTIAL REMAINS FOR AN ELEVATED CELL OR TWO TO FORM IN THE
MOIST AXIS FROM EAST TEXAS...ACROSS EXTREME SOUTHEAST OKLAHOMA AND
INTO WESTERN ARKANSAS.  ANY STORM THAT CAN DEVELOPED IN THIS AXIS
WOULD HAVE A HAIL THREAT.

LOW-LEVEL FORECAST STORM-RELATIVE HELICITY FIELDS ARE SOMEWHAT
NEGATIVE ALONG THE BACK EDGE OF THE DEEPER MOISTURE AND THEN TREND
TO POSITIVE FURTHER EAST.  THIS SUGGESTS THAT LEFT SPLIT CELLS MAY
BE FAVORED EARLY IN THE EVENT...FOLLOWED BY THE CYCLONIC SPLIT BEING
MORE FAVORED FURTHER EAST.

/8

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 5, 11:21 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
943 AM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
   FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA
        ONSET....AFTER 300 PM.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 300 PM.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A DRY LINE WAS MOVING INTO PORTIONS OF CENTRAL OKLAHOMA LATE THIS
MORNING WITH DEW-POINTS IN THE UPPER 50S TO AROUND 60 ACROSS
EASTERN OKLAHOMA. THE DRY LINE IS EXPECTED TO PUSH TO NEAR A
TULSA...MCALESTER LINE BY LATE AFTERNOON WITH RAPID THUNDERSTORM
DEVELOPMENT ALONG THE BOUNDARY AFTER 300 PM. PREFERRED STORM MODE
INITIALLY WILL BE SUPER-CELLULAR WITH THE THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST TORNADO THREAT
WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING WHERE
INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.

STORMS ARE EXPECTED TO BECOME MORE LINEAR BY EARLY EVENING WITH A
SEVERE CONVECTIVE LINE SWEEPING EAST THROUGH FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. THE PRIMARY THREAT
WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MAIN
LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA AROUND
MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY DEVELOP
ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE RATES
INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT DEVELOP
AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED BY LATE AFTERNOON. EMERGENCY
MANAGEMENT PERSONNEL SHOULD PREPARE FOR A SIGNIFICANT SEVERE
WEATHER EVENT THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 5, 2:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE APR 5 2005

ARZ029-OKZ049-053-073>076-060200-
SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK-
LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 125 IN
EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW               HASKELL               LATIMER
LE FLORE              PITTSBURG             PUSHMATAHA

THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH...
MCALESTER...ANTLERS...CLAYTON...POTEAU AND WILBURTON

ARZ001>002-010>011-019>020-OKZ054>072-060200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-
CREEK OK-DELAWARE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
124 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN

IN OKLAHOMA THIS WATCH INCLUDES 19 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE              MUSKOGEE              OKFUSKEE
SEQUOYAH

IN NORTHEAST OKLAHOMA

ADAIR                 CRAIG                 CREEK
DELAWARE              MAYES                 NOWATA
OKMULGEE              OSAGE                 OTTAWA
PAWNEE                ROGERS                TULSA
WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA

MCINTOSH

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH...
EUFAULA...CLAREMORE...CATOOSA...SALLISAW...OZARK...CHARLESTON...
JAY...PAWHUSKA...TAHLEQUAH...BARTLESVILLE...NOWATA...OKEMAH...
CHOUTEAU...MUSKOGEE...STILWELL...MARIETTA...WESTVILLE...
BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...COWETA...
VAN BUREN...FAYETTEVILLE...SPRINGDALE...OKMULGEE...HENRYETTA...
PAWNEE...MIAMI...HUNTSVILLE...VINITA AND SAPULPA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:51 PM CDTSevere Thunderstorm WarningTSAOkfuskee54 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 5, 3:04 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 5, 3:16 PM CDTSevere Thunderstorm WarningTSAOkmulgee59 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Apr 5, 3:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh70 min
Apr 5, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage67 min
Apr 5, 3:56 PM CDTSevere Thunderstorm WarningTSATulsa64 min
Apr 5, 4:06 PM CDTSevere Thunderstorm WarningTSAWashington54 min
Apr 5, 4:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee64 min
Apr 5, 4:14 PM CDTSevere Thunderstorm WarningTSAPittsburg91 min
Apr 5, 4:21 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Apr 5, 4:22 PM CDTTornado WarningTSAWashington38 min
Apr 5, 4:30 PM CDTSevere Thunderstorm WarningTSANowata90 min
Apr 5, 4:31 PM CDTSevere Thunderstorm WarningTSARogers89 min
Apr 5, 4:45 PM CDTSevere Thunderstorm WarningTSAWagoner91 min
Apr 5, 4:56 PM CDTSevere Thunderstorm WarningTSATulsa, Washington64 min
Apr 5, 4:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 5, 5:21 PM CDTSevere Thunderstorm WarningTSALatimer84 min
Apr 5, 5:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Apr 5, 5:28 PM CDTSevere Thunderstorm WarningTSAMayes92 min
Apr 5, 5:33 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha117 min
Apr 5, 5:40 PM CDTSevere Thunderstorm WarningTSAHaskell65 min
Apr 5, 5:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 5, 5:47 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 5, 5:52 PM CDTSevere Thunderstorm WarningTSACraig, Nowata83 min
Apr 5, 6:05 PM CDTTornado WarningTSAPushmataha55 min
Apr 5, 6:10 PM CDTTornado WarningTSAHaskell50 min
Apr 5, 6:22 PM CDTSevere Thunderstorm WarningTSADelaware83 min
Apr 5, 6:27 PM CDTTornado WarningTSAChoctaw66 min
Apr 5, 6:43 PM CDTSevere Thunderstorm WarningTSALatimer47 min
Apr 5, 6:48 PM CDTTornado WarningTSASequoyah57 min
Apr 5, 6:51 PM CDTTornado WarningTSALatimer, LeFlore54 min
Apr 5, 6:57 PM CDTTornado WarningTSAPushmataha48 min
Apr 5, 6:57 PM CDTTornado WarningTSAHaskell48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.